HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

[Cutaneous pseudolymphoma during treatment of rheumatoid polyarthritis with low-dose methotrexate].

AbstractINTRODUCTION:
Over the last three years, there have been over twenty case reports of lymphoma in patients given low-dose methotrexate for rheumatoid arthritis. We observed the first case of cutaneous pseudolymphoma.
CASE REPORT:
A 56-year-old man had been treated with methotrexate (15 mg/day) for 6 years due to rheumatoid arthritis. He developed three isolated papulonodular ulcerations on the limbs. The histology and immunohistochemical examinations demonstrated T and B lymphoplasmocyte infiltration without epidermotropism nor destruction of the annexes. Immunolabelling for anti-Epstein-Barr virus was negative. There was a IgG lambda type monoclonal hypergammaglobulinaemia, Bence-Jones proteinuria and an increase in beta 2-microglobulin. The thoracoabdominal scan, bone marrow biopsy and gallium scintigraphy were normal. There was no sign of a Gougerot-Sjögren syndrome nor of a Felty syndrome. The skin lesions and the Bence-Jones proteinuria disappeared rapidly after withdrawal of methotrexate. There has been no recurrence with a follow-up of 16 months.
DISCUSSION:
The diagnosis of pseudolymphoma was retained on the basis of the clinical features, the histological and immunohistochemical evidence and especially on the clinical course after methotrexate withdrawal, i.e. spontaneous regression of the lesions within 3 weeks. A similar course has been observed in three cases of lymphocyte proliferation suggesting that this immunosuppressor would be the most probable causative agent. Lymphocyte proliferation, mainly B-cell lymphomas in haematopoietic organs occurring under methotrexate administration have occurred mainly in patients with rheumatoid arthritis. Three cases have also been described in patients with dermatomyositis, but none have been reported in patients with psoriasis. This would suggest that cofactors involved in these autoimmune diseases could also have an effect: immunodepression, potentialization due to associated treatment (corticosteroids), Epstein-Barr virus...
CONCLUSION:
Data on these observations should be combined in order to analyse the question of the safety of low-dose methotrexate in these patients.
AuthorsE Delaporte, B Catteau, T Cardon, R M Flipo, M Lecomte-Houcke, F Piette, B Delcambre, H Bergoend
JournalAnnales de dermatologie et de vénéréologie (Ann Dermatol Venereol) Vol. 122 Issue 8 Pg. 521-5 ( 1995) ISSN: 0151-9638 [Print] FRANCE
Vernacular TitlePseudolymphome cutané au cours du traitement d'une polyarthrite rhumatoïde par le méthotrexate à faibles doses.
PMID8572492 (Publication Type: Case Reports, English Abstract, Journal Article, Review)
Chemical References
  • Immunosuppressive Agents
  • Methotrexate
Topics
  • Arthritis, Rheumatoid (drug therapy)
  • Diagnosis, Differential
  • Dose-Response Relationship, Drug
  • Humans
  • Immunosuppressive Agents (administration & dosage, adverse effects)
  • Lymphoma (chemically induced, diagnosis)
  • Male
  • Methotrexate (administration & dosage, adverse effects)
  • Middle Aged
  • Skin Neoplasms (chemically induced, diagnosis)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: